Jump to content
CrazyBoards.org

Effexor and nightmares


Recommended Posts

I take the generic (venlafaxine) and have been at 300mg for the past 5 and a bit weeks. This dose seems to be really helping my mood and most of the usual dose change side effects have tailed off. 

 

I tend to have funny dreams a lot anyway but over the past few weeks I've been getting bizarre, vivid dreams and nightmares every night. They wake me up during the night and I always have them just before I wake up in the morning. They aren't trauma related nightmares, they're about invisible monsters or other weird stuff but I wake up so scared.

 

I'd rather have nightmares than depression but it's such a horrible way to wake up. And I'm finding it difficult to go to sleep knowing that I'm going to have them. My GP said that venlafaxine often causes funny dreams, so I guess it's kind of to be expected.

 

Has anyone else experienced this? Will it go away with time? Are there any good ways to prevent nightmares?

 

This med at this dose has been the best thing for my mood so far, so I don't want to change it.

Link to comment
Share on other sites

I've never had nightmares on Effexor, but it causes me to have pretty vivid, bizarre dreams, as does Abilify. If it becomes a huge problem for you, there is a drug called prazosin that is used to treat nightmares in people with PTSD. Maybe it would work for you? 

 

That's all I can think of though. Hopefully that side effects wears off. 

 

I find I have weird dreams when I'm more stressed. Maybe you're stressed from school stuff? The holidays?

 

Edit: There are probably non pharmacological ways to manage nightmares, but I'm not sure of them.

Edited by Parapluie
Link to comment
Share on other sites

CeremonyNewOrder I think I'll bring it up when I next see my pdoc (in February) but until then I'll just suck it up. Like you say, it's a side effect of something that works and it isn't unbearable for now. I don't want to live with it long term though, so I hope I come up with something.

 

Para, I seem to be always stressed! It's something I definitely need to work on. I don't think anyone has looked at the effectiveness of prazosin for non-PTSD nightmares. I'm going to look into non med solutions too because I doubt anyone will prescribe another med to me. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...